MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The needle was returned in its tray, pouch, and shelf box, all of which was enclosed in a plastic bag.The needles shaft was kinked due to visible manual reshaping.In addition, the distal tip of the needle was broken at the distal joint area.There were no obvious defects with the handle or the connector.The distal side-ports appeared to be clear of debris.The distal tip of the needle was broken at the distal to proximal hypotube joint.This is probably due to manual reshaping of the needle which is evident along the curve profile.The side-ports appear to be free of defects.Needle curve compared to nrg c0 overlay and did not pass, the needle shaft was bent due to manual reshaping of the needle along the curve profile and the distal tip at the distal to proximal hypotube joint was broken.Proximal od and proximal hypotube od were within specifications.The reported event was confirmed.
 
Event or Problem Description
Reportable based on analysis completed on 09jun2023.It was reported that a nrg transseptal needle was selected for use.During a transeptal puncture to treat an atrium fibrillation, the nrg needle was noted to be bent at the tip, when it was reinserted into the dilator.A new device was inserted, and septal puncture was performed without any problem.Also, on fluoroscopy, the tip from the dilator looked different than usual, so it was pulled out once, and confirmed that the tip was bent.No patient complications were reported.The procedure was completed successfully.However, analysis of the returned device revealed that the tip of the needle was broken and detached.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17226662
Report Number2124215-2023-33610
Device Sequence Number17916761
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public00685447000204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberNRG-E-HF-71-C0
Device Lot NumberNGFB251121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown